Alert archive / Kentucky / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 62, NWS Jackson, KY

June 21, 20155 counties in Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Jun 21, 2015, 5:10 PM EDT for 5 counties in Kentucky. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 21, 2015, 5:10 PM EDT (21:10 UTC)
Expired
Jun 21, 2015, 5:45 PM EDT
In force
35 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Breathitt County, KY, Clay County, KY, Leslie County, KY, Owsley County, KY, Perry County, KY

The radar

The Jackson,KY radar (KJKL), 36 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 21, 3:23 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.2 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2015-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 15 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2015-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 170 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
15 J/kg
Mixed-layer CIN
-443 J/kg
Mixed-layer LCL
1990 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
170 m²/s²
0-3 km storm-relative helicity
185 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 4:42 PM EDT, 28 minutes earlier.

Area forecast discussion, Jun 21, 4:42 PM EDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
442 PM EDT SUN JUN 21 2015

.SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT)
ISSUED AT 442 PM EDT SUN JUN 21 2015

CONVECTION IS FIRING ALONG AN OUTFLOW BOUNDARY THAT SETTLED DOWN
INTO OUR AREA TODAY...PRODUCED BY AN MCS TO OUR NORTHWEST LAST
NIGHT. WITH AMPLE SFC BASED INSTABILITY TO DRAW FROM...STORMS HAVE
BEGUN TO FIRE WITH SOME LIKELY REACHING SEVERE LEVELS. WE HAVE
GOTTEN SOME CALLS OF THE POSSIBILITY OF SOME TREES DOWN IN
SOUTHERN PERRY COUNTY...BUT STILL TRYING TO CONFIRM. SPC HAS
ISSUED A SEVERE THUNDERSTORM WATCH FOR AREAS GENERALLY ALONG AND
SOUTH OF THE MOUNTAIN PARKWAY UNTIL 8 PM EDT THIS EVENING. THIS
ACTIVITY WILL SHIFT SOUTHWARD THROUGH THE LATE AFTERNOON AND EARLY
EVENING HOURS BEFORE DISSIPATING.

ELONGATED RIDGE STRETCHING ACROSS THE SOUTHERN CONUS WILL BUILD
BACK TO THE EAST THROUGH THE SHORT TERM...CONTINUING THE HEAT AND
HUMIDITY THAT WILL DRIVE HEAT INDEX VALUES WELL INTO THE 90S...
AND CLOSE TO 100 OVER THE NEXT COUPLE OF AFTERNOONS. THIS RIDGE
WILL TEND TO KEEP ACTIVE WEATHER FROM CORE WESTERLIES TO OUR NORTH
THROUGH THE SHORT TERM PERIOD AS WELL. A TRUE SUMMERTIME PATTERN
TO WELCOME IN THE BEGINNING OF SUMMER.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 318 PM EDT SUN JUN 21 2015

MODELS CONTINUE TO BE IN FAIRLY GOOD AGREEMENT THROUGH NEXT
WEEKEND. UNFORTUNATELY...THE HEAT...HUMIDITY...AND CHANCES FOR
PRECIP ARE EXPECTED TO CONTINUE DURING THIS TIME AS WELL. WE WILL
START OFF WITH A BROAD AREA OF RIDGING ACROSS THE SOUTHERN
CONUS...CONTINUING TO REACH ITS WAY EASTWARD INTO THE OHIO RIVER
VALLEY THROUGH THE DAY WEDNESDAY. MEANWHILE...A STRONG SHORTWAVE
WILL PASS SOUTHWARD ALONG THE GREAT LAKES REGION...CREATING AN AREA
OF PACKED ISOBARS AND STRONG WINDS JUST NORTH OF KENTUCKY. THE WNW
FLOW THAT THIS CREATES WILL ALLOW SEVERAL SMALLER SHORTWAVES TO
TRAVERSE THE REGION THROUGH THE WEEK...BRINGING OFF AND ON CHANCES
OF PRECIP AND POSSIBILITIES FOR LARGER MCS DEVELOPMENT.

BY THURSDAY...THE SHORTWAVE THAT MOVED ACROSS THE GREAT LAKES REGION
WILL BECOME WRAPPED UP IN A STRENGTHENING UPPER LEVEL LOW OVER THE
SOUTHEAST CANADIAN COAST. THIS WILL DEEPEN THE NORTHWEST FLOW ACROSS
THE OHIO RIVER VALLEY...AND PUSH THE RIDGING TO OUR SOUTH BACK
WESTWARD TOWARDS THE SOUTHERN PLAINS...AND EVENTUALLY THE FOUR
CORNER STATES BY THURSDAY NIGHT. KINKS IN THIS NW FLOW /SMALL
SHORTWAVES/ WILL CONTINUE TO SHIFT SE TOWARDS THE OHIO RIVER VALLEY
AS THIS OCCURS...STRENGTHENING AS WE HEAD INTO THE WEEKEND AND THE
LONG TERM MODELS TRY TO PRODUCE ANOTHER STRONG UPPER LEVEL LOW WHICH
WILL LEAD TO A DIGGING TROUGH OVER MUCH OF THE EASTERN CONUS. WHILE
THE EXACT TIMING OF THESE FEATURES IS STILL A BIT OFF THIS FAR OUT
IN THE FORECAST...THE OVERALL PATTERN IS QUITE SIMILAR.

AT THE SURFACE...LOW PRESSURE WILL SET UP BELOW THE CLOSED LOW
MOVING FROM THE GREAT LAKES TO SOUTHEASTERN CANADA. FROM THIS LOW A
FRONTAL BOUNDARY WILL EXTEND WESTWARD...BECOMING CAUGHT AND
ELONGATED IN THE WSW FLOW ACROSS THE OHIO RIVER VALLEY. THIS
BOUNDARY IS EXPECTED TO FLUCTUATE...SHIFTING NORTH AS THE NW FLOW
DEEPENS...AND THEN BACK SOUTHWARD AGAIN AS THE LONGWAVE TROUGH
BEGINS TO DIG FARTHER SOUTH. THE COMBINATION OF THIS BOUNDARY AND
PASSING SHORTWAVES WILL CREATING THE RESULTING PRECIP CHANCES
THROUGH THE WEEK. TEMPERATURES WILL BE WARMEST TUESDAY WITH
SOUTHERLY FLOW STILL IN PLACE JUST AHEAD OF THE DROPPING COLD
FRONT...THEN ARE EXPECTED TO FALL SLIGHTLY AS THE FRONT SHEARS OUT
AND SHIFTS BACK AND FORTH ACROSS THE REGION. IF THE EXTENDED MODELS
HOLD TRUE...THE DIGGING TROUGH LATE IN THE WEEKEND WILL RESULT IN A
SURFACE LOW DEVELOPING JUST NORTH OF THE REGION...AND BRINGING OUR
BEST WIDESPREAD CHANCE FOR PRECIP.

GIVEN THE HOT AND HUMID CONDITIONS IN ADDITION TO THE CLOSE
PROXIMITY OF THE BOUNDARY...EXPECT ANY PRECIP THAT DEVELOPS TO HAVE
SOME THUNDER COMPONENT TO IT AND BE MOST PROMINENT DURING THE

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 215 PM EDT SUN JUN 21 2015

THERE APPEARS TO BE A CONVECTIVE OUTFLOW BOUNDARY THAT HAS SETTLED
OVER THE COMMONWEALTH...LOCATED APPROXIMATELY FROM JUST SOUTH OF
SDF TO DVK AND THEN BACK NORTHEAST...POSSIBLY JUST SOUTH OF SYM.
BASED ON HIGH RESOLUTION MODELS EXPECTING THUNDERSTORMS TO FIRE UP
IN THE VCNTY OF THIS SFC BOUNDARY THIS AFTERNOON ONCE WE HIT
CONVECTIVE TEMPS...MID TO UPPER 80S OVER THE NEXT HOUR OR SO.
HAVE MAINTAINED A MENTION OF THUNDERSTORMS IN THE TAFS AND WILL
ADJUST ONCE WE HAVE A BETTER HANDLE ON TIMING. ALSO EXPECTING SOME
GUSTY WINDS IN AND AROUND ANY THUNDERSTORMS THIS AFTERNOON AND
EARLY THIS EVENING. HIGH BOUNDARY LAYER MOISTURE REMAINS IN PLACE
TONIGHT FOR MORE FOG THROUGH THE OEVRNIGHT. WEST...SOUTHWEST SFC
WINDS AT AROUND 5-8 KTS WILL CONTINUE THIS AFTERNOON, BECOMING
LIGHT AND VARIABLE OVERNIGHT. THEN INCREASE BACK UP AROUND 5KT
MONDAY.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...RAY
LONG TERM...JMW
AVIATION...RAY
Hazardous weather outlook, Jun 21, 4:02 PM EDT, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
402 PM EDT SUN JUN 21 2015

KYZ044-050>052-060-104-106-221100-
FLEMING-MONTGOMERY-BATH-ROWAN-MENIFEE-ELLIOTT-MORGAN-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
FRENCHBURG...SANDY HOOK...WEST LIBERTY
402 PM EDT SUN JUN 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND TONIGHT. A FEW
STORMS DURING THE AFTERNOON AND EVENING MAY BECOME STRONG WITH
GUSTY WINDS AND SMALL HAIL POSSIBLE.

HOT AND HUMID CONDITIONS CAN BE EXPECTED LATE THIS AFTERNOON WITH
HEAT INDICES REACHING THE MID TO UPPER 90S.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE WILL BE A PERSISTENT THREAT FOR THUNDERSTORMS MONDAY THROUGH
SATURDAY...PRIMARILY DURING THE AFTERNOON AND EVENING HOURS.

IN ADDITION...A PROLONGED STRETCH OF HOT AND HUMID WEATHER IS
ANTICIPATED TO LAST THROUGH AT LEAST WEDNESDAY WITH HEAT INDICES
REACHING THE MID TO UPPER 90S EACH AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF WIND DAMAGE OR
LARGE HAIL LATE THIS AFTERNOON.

KYZ058-059-068-069-079-080-083>088-107>120-221100-
ESTILL-POWELL-ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-
WHITLEY-KNOX-BELL-HARLAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-
BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...IRVINE...RAVENNA...CLAY CITY...
STANTON...BRODHEAD...MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...
SOMERSET...LONDON...MONTICELLO...STEARNS...WHITLEY CITY...
CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...PINEVILLE...
CUMBERLAND...HARLAN...PAINTSVILLE...CAMPTON...SALYERSVILLE...
PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN...
PIPPA PASSES...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...
JENKINS...WHITESBURG...INEZ...COAL RUN...ELKHORN CITY...
PIKEVILLE...SOUTH WILLIAMSON
402 PM EDT SUN JUN 21 2015

...SEVERE THUNDERSTORM WATCH 323 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND TONIGHT. SOME
STORMS DURING THE AFTERNOON AND EVENING MAY BECOME SEVERE WITH
DAMAGING WINDS AND LARGE HAIL POSSIBLE.

HOT AND HUMID CONDITIONS CAN BE EXPECTED LATE THIS AFTERNOON WITH
HEAT INDICES REACHING THE MID TO UPPER 90S.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE WILL BE A PERSISTENT THREAT FOR THUNDERSTORMS MONDAY THROUGH
SATURDAY...PRIMARILY DURING THE AFTERNOON AND EVENING HOURS.

IN ADDITION...A PROLONGED STRETCH OF HOT AND HUMID WEATHER IS
ANTICIPATED TO LAST THROUGH AT LEAST WEDNESDAY WITH HEAT INDICES
REACHING THE MID TO UPPER 90S EACH AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF WIND DAMAGE OR
LARGE HAIL TODAY.

ABE/RAY

In the hours before

Special weather statement, Jun 21, 4:38 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
438 PM EDT SUN JUN 21 2015

KYZ069-111-114-212115-
JACKSON-OWSLEY-LEE-
438 PM EDT SUN JUN 21 2015

...A STRONG THUNDERSTORM WILL AFFECT JACKSON...OWSLEY...LEE...

AT 437 PM EDT...A STRONG THUNDERSTORM WAS OVER MACEDONIA...OR OVER
MCKEE...MOVING EAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MCKEE...NEW ZION...WANETA...ARVEL...GRAY HAWK...HERD...BANFORD...
SANDGAP...GREEN HALL...LAKES...MACEDONIA...TRAVELLERS REST...TYNER...
STURGEON...BRADSHAW...FOXTOWN...PRIVETT...MUMMIE...WILD DOG AND
EARNESTVILLE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN JACKSON KY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR
SOUTHEASTERN KENTUCKY.

&&

LAT...LON 3749 8411 3756 8405 3750 8370 3731 8385
      3731 8387
TIME...MOT...LOC 2037Z 291DEG 23KT 3747 8398

JMW
Special weather statement, Jun 21, 4:44 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
444 PM EDT SUN JUN 21 2015

KYZ068-069-212115-
ROCKCASTLE-JACKSON-
444 PM EDT SUN JUN 21 2015

...A STRONG THUNDERSTORM WILL AFFECT ROCKCASTLE...JACKSON...

AT 444 PM EDT...A STRONG THUNDERSTORM WAS OVER THREELINKS...OR 10
MILES WEST OF MCKEE...MOVING EAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MCKEE...WANETA...KERBY KNOB...PARROT...CARICO...JOHNETTA...SHOP
BRANCH...SANDGAP...LOAM...COLLINGSWORTH...SNIDER...MIDDLEFORK...
COOKSBURG...EGLON...MORRILL...BUMMER...DISPUTANTA...FOXTOWN...HURLEY
AND ROBINET.

THIS INCLUDES INTERSTATE 75 IN EAST CENTRAL KENTUCKY BETWEEN MILE
MARKERS 68 AND 72.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR
SOUTHEASTERN KENTUCKY.

&&

LAT...LON 3750 8435 3752 8436 3753 8435 3753 8430
      3752 8430 3752 8427 3751 8427 3753 8423
      3752 8420 3755 8417 3753 8393 3731 8406
      3748 8437
TIME...MOT...LOC 2044Z 286DEG 20KT 3748 8419

JMW
Special weather statement, Jun 21, 4:45 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
445 PM EDT SUN JUN 21 2015

KYZ112-113-115-212115-
KNOTT-BREATHITT-PERRY-
445 PM EDT SUN JUN 21 2015

...A STRONG THUNDERSTORM WILL AFFECT KNOTT...BREATHITT...PERRY...

AT 445 PM EDT...A STRONG THUNDERSTORM WAS OVER TALBERT...OR 9 MILES
SOUTH OF JACKSON...MOVING EAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
HAZARD...BUCKHORN...CROCKETTSVILLE...BARWICK...SALDEE...LOST CREEK...
KRYPTON...NED...CANOE...COPLAND...BEECH...SEBASTIAN'S BRANCH...
ALTRO...BULAN...NOBLE...HOWARD CREEK...WHICK...WATTS...WOLF COAL AND
LAMONT.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HAL ROGERS PARKWAY BETWEEN MILE MARKERS 58 AND 59.
 KENTUCKY HIGHWAY 80 IN KNOTT COUNTY NEAR MILE MARKER 1.
 KENTUCKY HIGHWAY 80 IN PERRY COUNTY BETWEEN MILE MARKERS 9 AND 15.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR
SOUTHEASTERN KENTUCKY.

&&

LAT...LON 3732 8340 3735 8353 3753 8349 3751 8307
      3724 8313
TIME...MOT...LOC 2045Z 286DEG 23KT 3742 8342

JP
Local storm report, Jun 21, 5:00 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
500 PM EDT SUN JUN 21 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0453 PM     HAIL             2 ESE TALBERT           37.41N 83.43W
06/21/2015  M0.75 INCH       BREATHITT          KY   NWS EMPLOYEE

&&

JCARICO
Special weather statement, Jun 21, 5:03 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
503 PM EDT SUN JUN 21 2015

KYZ079-212130-
PULASKI-
503 PM EDT SUN JUN 21 2015

...A STRONG THUNDERSTORM WILL AFFECT PULASKI...

AT 502 PM EDT...A STRONG THUNDERSTORM WAS OVER SOMERSET...MOVING EAST
AT 40 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SOMERSET...SCIENCE HILL...BURNSIDE...CAINS STORE...PULASKI COUNTY
PARK...STAB...POINTER...BENT...FAUBUSH...SOMERSET PULASKI AIRPORT...
MAGNUM...GRADE...NANCY...ELIHU...SHOPVILLE...HOGUE...DYKES...RUTH...
FERGUSON AND MINTONVILLE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 KENTUCKY HIGHWAY 80 IN PULASKI COUNTY BETWEEN MILE MARKERS 17 AND
33...AND NEAR MILE MARKER 38.
 LOUIS B. NUNN PARKWAY

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR
SOUTH CENTRAL KENTUCKY.

&&

LAT...LON 3712 8489 3718 8481 3716 8431 3694 8447
      3708 8491
TIME...MOT...LOC 2102Z 278DEG 35KT 3709 8466

JMW
Special weather statement, Jun 21, 5:09 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
509 PM EDT SUN JUN 21 2015

KYZ080-086-116-212145-
CLAY-KNOX-LAUREL-
509 PM EDT SUN JUN 21 2015

...A STRONG THUNDERSTORM WILL AFFECT CLAY...KNOX...LAUREL...

AT 508 PM EDT...A STRONG THUNDERSTORM WAS OVER MAPLESVILLE...OR NEAR
LONDON...MOVING EAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
LONDON...MANCHESTER...GREEN ROAD...BUSH...BLACKWATER...GIRDLER...
SPRULE...COTTONGIN...HAVEN...PORTERSBURG...CANE CREEK...HOOKER...
TUTTLE...HOUSE...LAKE...HORSE CREEK JUNCTION...HERRON...SIBERT...
LESBAS AND LITTLETON.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HAL ROGERS PARKWAY BETWEEN MILE MARKERS 2 AND 27.
 INTERSTATE 75 IN EAST CENTRAL KENTUCKY BETWEEN MILE MARKERS 35 AND
37.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR
SOUTHEASTERN KENTUCKY.

&&

LAT...LON 3706 8412 3723 8404 3715 8363 3689 8375
TIME...MOT...LOC 2108Z 291DEG 18KT 3712 8400

JP

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 3:05 PM EDTSpecial Weather StatementJKLLeslie25 min
Jun 21, 3:15 PM EDTSpecial Weather StatementJKLPike45 min
Jun 21, 3:39 PM EDTSpecial Weather StatementJKLLeslie, Perry36 min
Jun 21, 4:02 PM EDTSevere Thunderstorm WarningJKLHarlan, Leslie, Letcher, Perry, Pike28 min
Jun 21, 4:09 PM EDTSpecial Weather StatementJKLPulaski51 min
Jun 21, 4:18 PM EDTSpecial Weather StatementJKLRockcastle27 min
Jun 21, 4:28 PM EDTSevere Thunderstorm WarningJKLHarlan, Leslie, Letcher, Perry47 min
Jun 21, 4:33 PM EDTSpecial Weather StatementJKLBell42 min
Jun 21, 4:38 PM EDTSpecial Weather StatementJKLJackson37 min
Jun 21, 4:44 PM EDTSpecial Weather StatementJKLJackson31 min
Jun 21, 4:45 PM EDTSpecial Weather StatementJKLBreathitt30 min
Jun 21, 4:51 PM EDTSevere Thunderstorm WarningJKLBreathitt, Knott, Perry39 min
Jun 21, 4:54 PM EDTSevere Thunderstorm WarningJKLBell20 min
Jun 21, 5:03 PM EDTSpecial Weather StatementJKLPulaski27 min
Jun 21, 5:09 PM EDTSpecial Weather StatementJKLClay36 min
Jun 21, 5:28 PM EDTSevere Thunderstorm WarningJKLWayne32 min
Jun 21, 5:31 PM EDTSevere Thunderstorm WarningJKLBreathitt, Knott, Leslie, Letcher, Perry44 min
Jun 21, 5:34 PM EDTSpecial Weather StatementJKLLeslie26 min
Jun 21, 5:43 PM EDTAreal Flood AdvisoryJKLWayne3 hr
Jun 21, 5:57 PM EDTSevere Thunderstorm WarningJKLMcCreary, Wayne33 min
Jun 21, 6:14 PM EDTSpecial Weather StatementJKLMcCreary31 min
Jun 21, 6:21 PM EDTSevere Thunderstorm WarningJKLMcCreary, Wayne, Whitley24 min
Jun 21, 6:22 PM EDTSpecial Weather StatementJKLBell38 min
Jun 21, 6:42 PM EDTSpecial Weather StatementJKLWhitley33 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.